Massachusetts, 2014Heavy Snow in Massachusetts, January 29, 2014
January 29, 2014 · NWS BOX · 1 event in 1 county or zone
Low pressure travelling well offshore brought accumulating snows to Cape Cod and the Islands. Most locations received advisory level snow, but Nantucket got six inches of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure travelling well offshore brought accumulating snows to Cape Cod and the Islands. Most locations received advisory level snow, but Nantucket got six inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 29, 3:40 AM EST, 20 minutes earlier.
Area forecast discussion, Jan 29, 3:40 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EST WED JAN 29 2014
.SYNOPSIS...
A STORM PASSING WELL OFFSHORE WILL GRAZE SOUTHEASTERN NEW ENGLAND
WITH SOME LIGHT SNOW THIS MORNING. HIGH PRESSURE THEN BRINGS DRIER
WEATHER THROUGH THURSDAY. A WEAK COLD FRONT BRINGS SNOW SHOWERS ON
FRIDAY. LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL DRAW
MILDER TEMPERATURES INTO NEW ENGLAND OVER THE WEEKEND...ALONG WITH
A CHANCE FOR A WINTRY MIX. DRY BUT CHILLY WEATHER RETURNS INTO
EARLY NEXT WEEK...FOLLOWED BY A POTENTIAL MIDWEEK STORM.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THROUGH MORNING...
LOW PRESSURE IS EAST OF CAPE HATTARAS AND SOUTH OF BLOCK ISLAND.
THIS LOW WILL MOVE NORTHEAST AND OUT TO SEA. THE PCPN SHIELD
EXTENDS NORTH FROM THIS LOW TO SOUTHERN PARTS OF SOUTHERN NEW
ENGLAND...AIDED BY FAVORABLE JET DYNAMICS AS THE UPPER JET PULLS
AWAY THROUGH THE MARITIMES. STRONGEST RADAR ECHOES ARE FOUND OVER
EASTERN LONG ISLAND/BLOCK ISLAND/ADJACENT WATERS AND ARE MOVING
EAST-NORTHEAST.
SNOW EXTENDS TO HARTFORD AND WILLIMANTIC...NOTHING REPORTED NORTH
OF THERE AND NOTHING REPORTED ACROSS THE CATSKILLS OR LOWER HUDSON
VALLEY THAT MIGHT MOVE INTO WESTERN MASS. EXPECT EARLY AND MID
MORNING SNOW ALONG AND SOUTH OF A LINE FROM BOSTON TO HARTFORD.
HEAVIEST SNOWFALL SHOULD BE ALONG THE SOUTH COAST OF MASSACHUSETTS
AND ESPECIALLY OVER THE CAPE AND ISLANDS. QPF AND TEMPERATURES
CONTINUE TO SUGGEST 2-5 INCHES IN MOST OF THE AREA.
ADVISORY CONTINUES FOR THE MASSACHUSETTS SOUTH COAST FROM FALL
RIVER TO NANTUCKET AND PROVINCETOWN. COASTAL RI AROUND NEWPORT MAY
COME CLOSE...BUT FORECAST AMOUNTS WERE JUST SHY OF CRITERIA.
PRECIPITATION MOVES OFF WITH THE UPPER SUPPORT MID-MORNING IN THE
WEST AND MIDDAY ON THE CAPE AND ISLANDS.
AFTERNOON...
HIGH PRESSURE BUILDS IN WITH DRIER AIR AND SUNSHINE. MIXING WILL
BRING WIND GUSTS 15 TO 20 KNOTS OVER LAND...AND TAP UPPER TEMPS
AROUND -19C TO -20C WHICH WOULD SUPPORT MAX TEMPS IN THE UPPER
TEENS AND 20S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
COLD HIGH PRESSURE DOMINATES WITH MAINLY CLEAR SKIES. AS THE AXIS
OF THE HIGH SHIFTS TO OUR EAST...WINDS WILL SHIFT TO SOUTHWEST.
THIS WILL BRING LESS COLD AIR TO SOUTHERN NEW ENGLAND...AND MAKE
ROOM FOR INCREASING MOISTURE ALOFT WHICH MEANS A FEW MORE CLOUDS.
WE USED A BLEND OF GUIDANCE THAT YIELDS NIGHTTIME MIN TEMPS IN
THE SINGLE NUMBERS INLAND AND TEENS ALONG THE COAST. TEMPS ALOFT
THURSDAY CLIMB TO AROUND -16C TO -17C WHICH SUPPORTS MAX TEMPS IN
THE MID 20S TO AROUND 30.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*/ HIGHLIGHTS...
- ARCTIC COLD FRONT SWINGS ACROSS THE REGION FRIDAY
- A STORM IS EXPECTED FOR THE WEEKEND...EXACT OUTCOMES UNCERTAIN
- COLD AND DRY FOR THE BEGINNING OF NEXT WEEK
- ANOTHER STORM POSSIBLE BY MIDWEEK
*/ OVERVIEW...
HUDSON BAY LOW CONTINUES TO BE THE DOMINANT WEATHER FACTOR ROUND
WHICH INCIPIENT DISTURBANCES WILL MAKE FOR AN ACTIVE WEATHER PATTERN
THROUGH THE EXTENDED PERIOD.
CONSIDERING NORTH-CENTRAL ATLANTIC HIGH PRESSURE AND A DEAMPLIFYING
RIDGE OVER THE EASTERN PACIFIC...NORTHERN STREAM POLAR WAVES REMAIN
MOISTURE DEPRIVED BY THE MORE ZONAL-FLOW REGIME...WHEREAS SOUTHERN
STREAM PACIFIC WAVES ARE ABLE TO USURP WARM-MOIST AIR FROM THE GULF
NORTHWARD THEREBY ENHANCING THE NORTH-CENTRAL ATLANTIC RIDGE WEST.
CONSEQUENTIAL INSIDE-RUNNER PATTERN OF SURFACE LOW PRESSURE CENTERS
RESULT IN INITIAL PRECIP-TYPE CHALLENGES AS WARMER AIR OVERRUNS
LINGERING ARCTIC AIR AT THE SURFACE...BUT SEEMINGLY AS COLDER AIR IS
SCOURED OUT...A BRIEF PERIOD OF WARMER-WET WEATHER TRENDS...FOLLOWED
BY THE REINFORCEMENT OF ARCTIC AIR TO THE REAR.
*/ MODEL PREFERENCE...
MINOR SPATIAL AND TEMPORAL INCONSISTENCIES...NEVERTHELESS TRENDS ARE
WELL-ESTABLISHED AMONGST THE FORECAST GUIDANCE. A CONSENSUS WEIGHTED
BLEND IS PREFERRED OUT THROUGH MIDWEEK OF THE FOLLOWING WEEK.
THURSDAY NIGHT INTO FRIDAY NIGHT...
THE FIRST IN A SERIES OF DISTURBANCES...AN ARCTIC FRONT THROUGH THE
GREAT LAKES REGION WILL BE HELD UP FROM PROGRESSING FURTHER SOUTH.
WITH THE LOW CENTER SO FAR NORTH AND MODEST WAA / SOUTHERLY FLOW
STIFLES THE SAG OF THE ARCTIC FRONT INTO THE NORTHEASTERN CONUS AS
HIGH PRESSURE OFF THE ATLANTIC IS BUILT BACK TO THE WEST.
WITH BEST DYNAMICS / FORCING TO THE NORTH AND LIMITED AVAILABILITY
OF MOISTURE /MORE CONTINENTAL AIRMASS/ HAVE GREATEST CONFIDENCE OF
OUTCOMES FORCED ALONG AND AHEAD OF THE FRONT /ESPECIALLY ALONG THE
WESTERN SLOPES OF HIGHER TERRAIN WITH OROGRAPHIC INFLUENCES/ MAINLY
THROUGHOUT NORTHERN AND CENTRAL NEW ENGLAND. ELSEWHERE...FLURRIES
AND ISOLATED SNOW SHOWERS WILL BE POSSIBLE /FAIR AMOUNT OF LOW-LEVEL
DRY AIR TO OVERCOME/. WILL PUT HIGHEST CONFIDENCE ACROSS N/W MA AND
S NH CENTERED AROUND FRIDAY. LIGHT ACCUMS IF ANY. BLUSTERY SOUTH
WINDS ALONG AND AHEAD OF THE ARCTIC FRONT FOLLOWED BY BREEZY WEST
WINDS AND CAA.
SATURDAY INTO SUNDAY NIGHT...
A PAIRING OF NORTHERN AND SOUTHERN STREAM IMPULSES WHICH DO NOT
APPEAR TO PHASE THROUGH THE FORECAST PERIOD. THE JUXTAPOSITION OF
THE TWO SEEMINGLY INDICATES THAT AS THE NORTHERN STREAM POLAR WAVE
RACES AHEAD CUTTING OFF FROM THE BETTER MOISTURE FLOW TO WHICH THE
SOUTHERN STREAM PACIFIC WAVE WITHIN THE RRQ OF THE UPPER-LEVEL JET
RETAINS. SUBSEQUENTLY...PER INDICATIONS...THERE IS A BREAK IN THE
ACTION ACROSS THE NE CONUS. SPATIAL AND TEMPORAL INCONSISTENCIES
WITHIN THE GUIDANCE LEND TO UNCERTAINTY.
INITIAL CHALLENGES INTO SATURDAY MORNING WITH THE INITIAL WARM-FRONT
AND PRECIP-TYPE CONSIDERATIONS /COULD BE TOO DRY OR PERHAPS PRECIP
WILL BE TOO LIGHT TO WARRANT HEADLINES INITIALLY...NEVERTHELESS
SLEET AND FREEZING RAIN WILL BE POSSIBLE AND HAVE PREVAILED SUCH
CONDITIONS WITHIN THE FORECAST/. A MODERATING TEMPERATURE TREND
AHEAD OF THE COLD FRONT IS PREFERRED AS BRANCHING OF NORTHERN AND
SOUTHERN STREAMS INVOKES A MODEST WARM CONVEYOR BELT FROM THE GULF
REGION INTO THE NE CONUS /SOME BREEZY CONDITIONS GETTING TO THE
SURFACE CERTAINLY PLAUSIBLE/...THIS LASTING THROUGH SATURDAY NIGHT
AS THE COLD FRONT SWEEPS ACROSS THE FORECAST REGION. AGAIN...PRECIP-
TYPES AN ISSUE.
WHILE SOME UNCERTAINTY AS TO THE EVOLUTION OF THE SOUTHERN STREAM
AND INVOCATION OF A COASTAL LOW IN PROXIMITY TO SOUTHERN NEW ENGLAND
ALONG THE BETTER BAROCLINIC ZONE...SHOULD SEE AN END TO ACTIVITY BY
MONDAY MORNING.
MONDAY INTO TUESDAY...
HIGH PRESSURE. SEASONABLE TEMPERATURES. COLD-AIR DAMMING SETUP
EVOLVES IN RESPONSE TO THE APPROACH OF ANOTHER INSIDE-RUNNER LOW
PRESSURE CENTER AND ATTENDANT WARM-FRONT.
MIDWEEK...
A SECOND INSIDE-RUNNER LOW. LIKELY SOME INITIAL PRECIP-TYPE ISSUES
AHEAD OF THE ATTENDANT WARM FRONT. WILL ONLY SPECULATE FOR NOW AS
THE GREATEST DISPARITY AMONG FORECAST SOLUTIONS IS MAINLY WITH
REGARDS TO TIMING OF OUTCOMES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH THURSDAY
TODAY...HIGH CONFIDENCE.
LOWER CIGS/VSBYS MOVING NORTHEAST INTO SOUTHEAST NEW ENGLAND.
TAFS AFFECTED WOULD BE PVD/FMH/HYA/ACK. THE LOWER CONDITIONS
UPSTREAM ARE CIGS 2000 FEET AND VSBYS 1.5 TO 2 MILES IN SNOW.
CONDITIONS IMPROVE IN THE AFFECTED AREA 12-15Z WITH VFR CONDITIONS
AND WEST WIND GUSTS TO 20 KNOTS DURING THE AFTERNOON. VFR
CONDITIONS EXPECTED AT BDL-BAF-ORH-BED-MHT WITH AT MOST A FEW
FLURRIES.
TONIGHT AND THURSDAY...HIGH CONFIDENCE...VFR.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MAIN ISSUE IS
POTENTIAL FOR LIGHT SNOWFALL...BEST CHANCE BETWEEN 10Z AND 14Z.
BOSTON WILL BE ON THE NORTHERN EDGE OF THE SNOW. CONDITIONS COULD
BRIEFLY GO LOWER THAN IS SHOWN IN THE TAF /2500 FOOT CIG AND 2-3
MILES VSBY/ BUT THIS SHOULD GENERALLY STAY SOUTH OF THE CITY.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. COULD BE FLURRIES OR
BRIEF LIGHT SNOW AT 5 MILES VSBY. THESE CONDITIONS SHOULD
GENERALLY STAY SOUTH OF THE AIRPORT.
OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
THURSDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE.
MAINLY VFR. LOW-END VFR / MVFR CIGS WITH MVFR / IFR VSBYS POSSIBLE
WITH -SN. LLWS POSSIBLE WITH BLUSTERY S WINDS AHEAD OF A COLD FRONT
EXPECTED FRIDAY MORNING. BREEZY W WINDS TO THE REAR.
SATURDAY INTO SATURDAY NIGHT...LOW CONFIDENCE.
CONDITIONS POTENTIALLY DETERIORATING WITH PRECIP-TYPE ISSUES.
BLUSTERY S/SW WINDS WITH POTENTIAL LLWS IMPACTS...ALL AHEAD OF AN
APPROACHING COLD FRONT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE
LOW PRESSURE PASSING WELL OFFSHORE AND MOVING OUT TO SEA. THIS
HAS BROUGHT AN AREA OF SNOW AND LOWER VISIBILITY TO THE COASTAL
WATERS. THE SNOW WILL TAPER OFF BY MIDDAY...EARLY AFTERNOON IN THE
EASTERN WATERS.
AS THE OFFSHORE LOW PRESSURE MOVES OFF...WINDS WILL SHIFT TO
WEST-NORTHWEST AND INCREASE...WITH POTENTIAL FOR 25 KNOT GUSTS
DURING THE LATER AFTERNOON AND AT NIGHT. THIS WIND WILL HELP BUILD
SEAS TO 5 FEET TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
MOST OF THE WATERS FOR LATE AFTERNOON AND TONIGHT.
THE WIND AND COLD TEMPERATURES WILL BRING SOME LIGHT FREEZING
SPRAY TO THE WATERS...ESPECIALLY THE OUTER WATERS...LATE AFTERNOON
AND TONIGHT.
THURSDAY...QUIET WEATHER AS HIGH PRESSURE BUILDS OVER THE WATERS.
WINDS AND SEAS WILL BE BELOW SMALL CRAFT THRESHOLDS.
OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
THURSDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE.
BLUSTERY S WINDS AHEAD OF A COLD FRONT EXPECTED TO SLIDE ACROSS THE
WATERS FRIDAY WILL MAKE FOR TURBULENT SEAS AND HAZARDOUS BOATING
CONDITIONS. WINDS BACK IN WAKE OF THE COLD FRONT REMAINING BREEZY.
PROLONGED PERIOD OF SMALL-CRAFT ADVISORY CONDITIONS FOR A MAJORITY
OF THE WATERS.
SATURDAY INTO SATURDAY NIGHT...LOW CONFIDENCE.
STORM LIFTING NORTH THROUGH THE INTERIOR EASTERN CONUS WILL RENEW
BREEZY SOUTHERLY WINDS AND HAZARDOUS BOATING CONDITIONS. SMALL-
CRAFT ADVISORY CONDITIONS RETURNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MAZ020>024.
NH...NONE.
RI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
RIZ008.
MARINE...NONE.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELLHazardous weather outlook, Jan 28, 12:59 PM EST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1259 PM EST TUE JAN 28 2014
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-291800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1259 PM EST TUE JAN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-291800-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1259 PM EST TUE JAN 28 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-291800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1259 PM EST TUE JAN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Heavy Snow, Nantucket
- When
- January 29, 4:00 AM EST to 10:15 AM EST
- Where
- Nantucket forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
Six inches of snow fell across the island of Nantucket.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, January 29 to 31, 20146 injured · 8 events
- Lake-Effect Snow in New York, January 29 to 30, 2014$30,000 · 2 events
- Winter Storm and Winter Weather in Colorado, January 29 to 31, 201419 events
- Heavy Snow and High Wind in Montana, January 29 to 31, 201454 kt wind · 18 events
- Heavy Snow in Wyoming, January 29 to 31, 201418 events
- High Wind in Wyoming, January 29, 201416 events
- Winter Storm and High Wind in Colorado, January 29 to 31, 201483 kt wind · 13 events
- Winter Storm and High Wind in Colorado, January 29 to 31, 201467 kt wind · 13 events
- High Surf in Hawaii, January 29 to 30, 201412 events
- Ice Storm and Sleet in Georgia, January 29, 201411 events
- Frost and Freeze in Texas, January 29, 20145 events
- Sleet in Florida, January 29 to 30, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494518.